Although an overdose of Treanda (bendamustine) is unlikely to occur, a healthcare provider could possible miscalculate the dosage. If you have received too much of this chemotherapy drug, you may experience tremors, seizures, or breathing problems. Treatment will likely involve stopping the infusion and providing supportive care to treat any symptoms that occur as a result of the overdose.
Treanda® (bendamustine) is a prescription injectable cancer medication. Because this medicine is given by a healthcare provider in a healthcare setting, an intentional overdose is unlikely to occur. However, as with most medicines, it is possible to use too much Treanda.
The specific effects of an overdose can vary, depending on a number of factors, including the Treanda dosage and whether it was taken with any other medications or substances.
Based on animal studies, the known side effects of the medicine, and studies in which people were given high Treanda doses, possible symptoms of an overdose may include:
- Decreased white blood cells, which can increase the risk for infections
- Decreased red blood cells (anemia)
- Decreased platelets, which can increase the risk for abnormal bleeding or bruising
- Problems with muscle coordination, which would cause difficulty with movement and walking
- Breathing problems
- Heart rhythm problems
If the overdose is discovered while the dose is still being given, the infusion will be stopped. Treatment will mainly involve supportive care, which consists of treating symptoms that occur as a result of the overdose. Supportive treatment options for an overdose with Treanda will include close monitoring of the heart and blood cell counts.
Seek immediate medical attention if you believe you may have taken too much Treanda.